Alert archive / Tennessee / Special Weather Statements in 2015

Special Weather Statement, NWS Nashville, TN

May 27, 2015Rutherford County, Tennessee

NWS Nashville, TN issued this special weather statement at May 27, 2015, 2:21 PM CDT for Rutherford County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 2:21 PM CDT (19:21 UTC)
Expired
May 27, 2015, 3:00 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

County Rutherford County, TN

The radar

The Nashville radar (KOHX), 56 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WWUS84 KOHX 271921
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT WED MAY 27 2015

TNZ062-272000-
RUTHERFORD-
221 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY...

AT 220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SMYRNA...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SMYRNA...WALTERHILL...MURFREESBORO
AND LASCASSAS.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.


LAT...LON 3590 8616 3586 8618 3580 8618 3579 8619
      3576 8618 3573 8621 3571 8621 3568 8625
      3568 8624 3566 8643 3591 8661 3605 8647

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 27, 12:44 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 27, 12:44 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1244 PM CDT WED MAY 27 2015

.UPDATE...FOR 18Z AVIATION.

&&

.AVIATION...18Z TAF DISCUSSION.

SCATTERED TS THIS AFTERNOON HAS WARRANTED SEVERAL HOURS OF TEMPOS
AT EACH MID-STATE TERMINAL. SOME REDUCED FLIGHT CATEGORIES FOR
SHORT PERIODS WITH THE HEAVIER RAINS.

BIGGER STORY WILL LIKELY BE THE FOG OVERNIGHT AS WINDS GO CALM AND
THOSE WHO SEE RAIN TODAY HAVE VISIBILITIES FALL OFF. IFR TO LIFR
AND LOWER CATEGORIES WILL BE LIKELY TONIGHT.

WINDS WILL BE LIGHT FOR THE MOST PART...WITH BREEZY CONDITIONS IN
AND AROUND PASSING TS.

UNGER

&&

.PREV DISCUSSION... /ISSUED 911 AM CDT WED MAY 27 2015/

UPDATE...FOR MORNING DISCUSSION.

DISCUSSION...

WITH THE CURRENT TRENDS IN THE LATEST HI-RES GUIDANCE AND ACTIVITY
UPSTREAM FROM THE MID-STATE...A FAIRLY SUBSTANTIAL BUMP IN DAYTIME
POPS LOOKS WARRANTED. AN EXPANDING COMPLEX OF SHOWERS AND
THUNDERSTORMS ON THE ARK-MS STATE LINE LINE...CURRENTLY SPREADING
NORTHWARD INTO NORTHERN MS AND SOON...WEST TN...WILL CLOSE IN ON
OUR SOUTHWESTERN COUNTIES LATE THIS MORNING. BY THIS AFTERNOON...
THIS ACTIVITY SHOULD SPREAD ACROSS THE REST OF MIDDLE TN BRINGING
WIDESPREAD SHOWERS AND TS TO THE WHOLE AREA. THE QUESTION IS...HOW
STRONG WILL THEY BECOME. DEW POINTS ARE FIRMLY IN THE UPPER 60S
AND THIS WILL NOT CHANGE...BUT THE CURRENT CLOUD COVER COULD
HAMPER MUCH OF THE DESTABILIZATION WE COULD REALIZE. STILL...
1500-2000 J/KG IS A LIKELY NUMBER FOR US. COUPLED WITH THE DRY AIR
THAT WAS BEING SHOWN ON THE 12Z OHX SOUNDING...THE WIND THREAT
WILL LIKELY BE A LITTLE HIGHER THAN IT WAS YESTERDAY.

I THINK THE BIGGER THING WE WILL NEED TO PAY ATTENTION TO IS THE
SLOW MOVING NATURE OF THESE STORMS. ALONG WITH THE DRY AIR
ALOFT...THIS MORNING'S SOUNDING IS ALSO SHOWING ONLY 13 KTS OF
FORWARD MOTION. WHILE OUR FLASH FLOOD GUIDANCE IS A LITTLE HIGHER
THAN MOST OF OUR SURROUNDING WFOS...RAIN RATES OF 1 TO 2 INCHES AN
HOUR WITH SLOW MOTION COULD PRODUCE A LOCALIZED FLASH FLOOD
THREAT THIS AFTERNOON THAT WE WILL NEED TO MONITOR.

UPDATES ARE ALREADY OUT.

UNGER

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27
Hazardous weather outlook, May 27, 5:00 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED MAY 27 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-281000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK FOR SEVERE STORMS ACROSS ALL OF MIDDLE
TENNESSEE TODAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
THIS MORNING INTO THE AFTERNOON HOURS ACROSS THE MID STATE. A FEW
STORMS MAY BE STRONG OR POSSIBLY SEVERE...WITH DAMAGING WINDS AND
HAIL THE MAIN THREATS. THUNDERSTORMS ARE EXPECTED TO DIMINISH IN
THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG STORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE EACH
DAY FROM THURSDAY THROUGH TUESDAY...MAINLY IN THE AFTERNOON HOURS.
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SHAMBURGER

In the hours before

Special weather statement, May 27, 11:13 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1113 AM CDT WED MAY 27 2015

TNZ024-025-057-059-271700-
DICKSON-HICKMAN-HUMPHREYS-WILLIAMSON-
1113 AM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HUMPHREYS AND
WILLIAMSON COUNTIES...

AT 1111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HURRICANE MILLS...MOVING
NORTHEAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...PINEWOOD...LYLES...BON
AQUA...DICKSON AND BURNS.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3595 8777 3619 8731 3601 8719 3591 8721
      3581 8768

27
Special weather statement, May 27, 12:58 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT WED MAY 27 2015

TNZ027-028-271845-
DAVIDSON-WILSON-
1258 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILSON COUNTIES...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...BELLS BEND...BELLE
MEADE...FOREST HILLS...OAK HILL...BERRY HILL...NASHVILLE...ANTIOCH...
OLD HICKORY...PERCY PRIEST LAKE...HERMITAGE AND RURAL HILL.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3628 8652 3629 8651 3608 8643 3607 8648
      3610 8651 3607 8653 3609 8655 3606 8657
      3602 8675 3604 8680 3605 8692 3599 8703
      3605 8706 3616 8699 3627 8664 3624 8660
      3630 8656 3631 8654

27
Special weather statement, May 27, 2:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 PM CDT WED MAY 27 2015

TNZ008-009-272000-
MACON-SUMNER-
213 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR MACON AND SUMNER COUNTIES...

AT 212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GALLATIN...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE COTTONTOWN...BETHPAGE...OAK GROVE
AND WESTMORELAND.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

GUSTY WINDS WILL LIKELY BLOW DOWN LIMBS AND POSSIBLY A FEW TREES.
SCATTERED POWER OUTAGES MAY OCCUR.

LAT...LON 3664 8612 3637 8642 3644 8657 3666 8642

27
Special weather statement, May 27, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT WED MAY 27 2015

TNZ062-272000-
RUTHERFORD-
221 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY...

AT 220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SMYRNA...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SMYRNA...WALTERHILL...MURFREESBORO
AND LASCASSAS.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3590 8616 3586 8618 3580 8618 3579 8619
      3576 8618 3573 8621 3571 8621 3568 8625
      3568 8624 3566 8643 3591 8661 3605 8647

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:13 AM CDTSpecial Weather StatementOHXDickson47 min
May 27, 12:58 PM CDTSpecial Weather StatementOHXDavidson47 min
May 27, 1:02 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson43 min
May 27, 2:13 PM CDTSpecial Weather StatementOHXSumner47 min
May 27, 2:30 PM CDTSpecial Weather StatementOHXDeKalb45 min
May 27, 2:46 PM CDTSpecial Weather StatementOHXPerry29 min
May 27, 3:13 PM CDTSpecial Weather StatementOHXDeKalb47 min
May 27, 4:05 PM CDTSpecial Weather StatementOHXOverton, Putnam40 min
May 27, 4:13 PM CDTSpecial Weather StatementOHXMaury47 min
May 27, 4:37 PM CDTSpecial Weather StatementOHXMarshall38 min
May 27, 5:19 PM CDTSpecial Weather StatementOHXCumberland41 min

Nearby

Special Weather Statements in Tennessee, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.